Alert archive / South Dakota / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 30, 2007, 4:00 AM CDT. It took effect at Oct 30, 2007, 1:00 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 4:00 AM CDT (09:00 UTC)
- In effect from
- Oct 30, 2007, 1:00 PM CDT
- Expired
- Oct 30, 2007, 3:26 PM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 300900 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CDT TUE OCT 30 2007 .WITH DRY CONDITIONS ACROSS MUCH OF CENTRAL SOUTH DAKOTA...A COLD FRONT WILL MOVE THROUGH THE REGION TODAY...ACCOMPANIED WITH GUSTY WINDS. SDZ267-268-301700- /O.NEW.KABR.FW.W.0003.071030T1800Z-071031T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 400 AM CDT TUE OCT 30 2007 /300 AM MDT TUE OCT 30 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT RELATIVE HUMIDITY OF 25 PERCENT OR LOWER AND GUSTY WINDS IN EXCESS OF 30 MPH THIS AFTERNOON. THIS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY/TDK
2 follow-up statements
000 WWUS83 KABR 301548 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1048 AM CDT TUE OCT 30 2007 .WITH DRY CONDITIONS ACROSS MUCH OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...A COLD FRONT WILL MOVE THROUGH THE REGION BRINGING GUSTY WEST TO NORTHWEST WINDS. SDZ267-268-310000- /O.CON.KABR.FW.W.0003.071030T1800Z-071031T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 1048 AM CDT TUE OCT 30 2007 /948 AM MDT TUE OCT 30 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT WITH WEST TO NORTHWEST WINDS INCREASING TO 20 TO 35 MPH THIS AFTERNOON. THIS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ MOHR
000 WWUS83 KABR 302026 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 326 PM CDT TUE OCT 30 2007 ...RELATIVE HUMIDITIES WILL REMAIN UP INTO THE EVENING HOURS... .A STRONG COLD FRONT MOVING ACROSS THE AREA WILL BRING STRONG NORTHWEST WINDS...FALLING TEMPERATURES AND HIGHER RELATIVE HUMIDITIES TO THE AREA THROUGH THE EVENING. SDZ267-268-302130- /O.CAN.KABR.FW.W.0003.000000T0000Z-071031T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 326 PM CDT TUE OCT 30 2007 /226 PM MDT TUE OCT 30 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. WITH THE CLOUD COVER AND COLD AIR COMING IN BEHIND THE COLD FRONT...RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP DOWN BELOW 25 PERCENT INTO THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MOHR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:31 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 30, 3:31 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
331 AM CDT TUE OCT 30 2007
.SHORT TERM...TUESDAY THROUGH FRIDAY MORNING
FRONTAL PASSAGE AND AN UPPER DISTURBANCE ARE MAIN FOCUS FOR THE
SHORT TERM FORECAST.
THIS MORNING...UPPER RIDGE REMAINS OVERHEAD WITH SOUTHWEST FLOW
AND INTERMITTENT TROF/RIDGE COUPLETS PRODUCING MOSTLY HIGH
CLOUDS. THIS WILL HAVE LITTLE IMPACT ON DAYTIME TEMPERATURES AS
SHALLOW INVERSION UNDER +16 TO +18C H85 LAYER AIR MIXES OUT.
COLD FRONT WILL HEAD INTO THE CWA AROUND MID DAY AND TRACK RAPIDLY
ACROSS THE STATE FROM NW TO SE. WIND SHIFT WILL BE ONLY INDICATION
OF FRONTAL PASSAGE AS SYSTEM LACKS MOISTURE ALONG/AHEAD OF FRONT.
35KT H925/45 H85 WINDS IN STRONG CAA REGIME HINT AT POTENTLY REACHING
ADVISORY CRITERIA BUT TIMING OF FRONTAL PASSAGE THROUGH CWA
BETWEEN 21 AND 00Z WILL HELP LIMIT MIXING OF AIRMASS. DESPITE
STRONGEST WINDS UNABLE TO REACH THE SURFACE...GRADIENT AND CAA
PERSIST THROUGH 12Z TO PRODUCE CONTINUED GUSTY WINDS OVERNIGHT.
THIS WILL HELP LIMIT TEMPERATURE DROP OVERNIGHT.
UPPER TROF WILL PASS THROUGH NORTH DAKOTA BETWEEN 00 AND 06Z...AND PROVIDE
FOR THE BEST CHANCE OF PRECIPITATION. SREF PWATS REMAIN AROUND 1
SDEV ABOVE...AND MOISTURE TO LIMITED BELOW H85 LEVEL DURING MOST
OF TIME FRAME. ON TOP OF THAT...SYSTEM LACKS ANY DISCERNIBLE LIFT
MECHANISM...THUS HAVE LIMITED WORDING CONCERNING SHOWER ACTIVITY.
A SECOND WAVE PROPAGATES THROUGH THE REGION THURSDAY NIGHT INTO
FRIDAY. THIS SHOULD BE FAIRLY SIMILAR TO THE CURRENT SYSTEM...THROUGH
FRONT IS ACCOMPANIED BY SOMEWHAT WEAKER GRADIENT AND EVEN LESS
MOISTURE.
.LONG TERM...FRIDAY THROUGH MONDAY
THE PREDICTED PATTERN FOR THE MEDIUM RANGE SUGGESTS THAT
TEMPERATURES WILL BE THE MAIN FORECAST ISSUE. 00Z MODELS CONTINUE
TO SUPPORT A PROGRESSIVE NORTHERN STREAM FLOW ACROSS THE NORTHERN
CONUS...BUT WITH PERHAPS A TREND TOWARD A HIGHER AMPLITUDE...POSITIVE
PACIFIC NORTH AMERICAN LONG WAVE PATTERN TOWARD DAY 7. IF THAT
POSITIVE PNA PATTERN COMES TO FRUITION...THE NORTHERN PLAINS COULD
SEE A FAIRLY DECENT COLD AIR INTRUSION EARLY NEXT WEEK. BUT...FIRST
THINGS FIRST.
FAIRLY STRONG UPPER TROF IS STILL PROGGED TO MOVE ACROSS REGION
EARLY ON FRIDAY. ONCE AGAIN GFS BUFR SOUNDINGS FM THE 00Z RUN DO
NOT HOLD MUCH HOPE FOR PCPN. THUS DRY FORECAST STILL LOOKS ON
TARGET.
CONCERNING TEMPERATURES...NOT MUCH CHANGE TO DAYS 4-5. DAYS 6-7
MAY NEED SOME MODIFICATION BY DAY SHIFT BASED ON 00Z PROGGED
BOUNDARY LAYER TEMPS AHEAD OF SUNDAYS FRONTAL BOUNDARY. FAIRLY
WARM AHEAD OF THE FRONT...BUT WITH A PRETTY SUBSTANTIAL COOL DOWN
ON MONDAY. SOMETHING FOR LATER SHIFTS TO PONDER.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE DAY WITH MOST CLOUDINESS
ABOVE 10K FEET. A FEW AREAS OF LIGHT FOG IN THE 3-5SM RANGE COULD
OCCUR OVER THE JAMES/BIG SIOUX RIVER VALLEYS THIS
MORNING...OTHERWISE EXPECTED UNRESTRICTED VSBYS THE REST OF THE
DAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR LOWER BAD RIVER-UPPER
CHEYENNE.
MN...NONE.
&&
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TDKHazardous weather outlook, Oct 29, 5:30 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 530 AM CDT MON OCT 29 2007 MNZ039-046-SDZ004>011-016>023-034>037-051-301030- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- 530 AM CDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033-045-048-301030- CORSON-DEWEY-STANLEY-JONES-LYMAN- 530 AM CDT MON OCT 29 2007 /430 AM MDT MON OCT 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER IS EXPECTED TO BE VERY HIGH THIS AFTERNOON FOR PARTS OF CENTRAL SOUTH DAKOTA. MAXIMUM TEMPERATURES RANGING FROM 70 TO 75 AND DEWPOINTS IN THE MIDDLE 20S TO MIDDLE 30S WILL CONTRIBUTE TO MINIMUM RELATIVE HUMIDITIES FROM 15 TO 25 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:36 PM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 12 hr |
Nearby
Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.